• Due to excessive bot signups along with nefarious actors we are limiting forum registration. Keep checking back for the register link to appear. Please do not send emails or have someone post to the forum asking for a signup link. Until the current climate changes we do not see a change of this policy. To join the forum you must have a compelling reason. Letting us know what skills/knowledge you will bring to the community along with the intent of your stay here will help in getting you approved.

Magnesium Causing Twitching/spasms

Elize

Member
Joined
Jan 25, 2016
Messages
918
Everytime I have tried to supplement magnesium I have noticed that I start having muscle spasms or involuntarily jolting. It's something that happens to me on and off, regardless of whether I supplement or not, but there does seem to be an intensification after taking magnesium. This has happened using various forms - transdermal, oral tablets and magnesium bicarbonate.

I'm surprised by this connection as, given magnesium's well know relaxing effect on the cell, it ought to aleviate these kind of symptoms.

Can anyone help me glean what useful insight this might be giving into my physiology?

Hi I have the same problem. I have very low cortisol levels. Magnesium lowers my cortisol and then I have spasms, twitches and become very shaky.
 

hmac

Member
Thread starter
Joined
Jun 9, 2015
Messages
141
Hi I have the same problem. I have very low cortisol levels. Magnesium lowers my cortisol and then I have spasms, twitches and become very shaky.
That's interesting, thanks for sharing that. I've never tested cortisol but maybe I should do so. Odd that it doesn't happen with other things that lower cortisol like sugar.
 

Elize

Member
Joined
Jan 25, 2016
Messages
918
Does sugar affect you?/ It makes me sleepy and I become off balance when using sugar. So I use Stevia.

Best wishes

Elize
 

Elize

Member
Joined
Jan 25, 2016
Messages
918
hmac thanks sooooo much for the information. Have you thought of having a MTHFR test done - I have one copy of the c677t gene defect and therefore do not tolerate most B vitamins due to methylation issues. I can not use any B vitamins that contain any form of folic acid and even B vitamins in the methylated forms cause me problems. Here you can get to know more about MTHFR http://mthfr.net/mthfr-c677t-mutation-basic-protocol/2012/02/24/ I have found my arms and muscles to feel a bit better since adding a quarter of a Thryo-Gold capsule to my Thyroid supplement usage. Thyro-Gold contains T1,T2, T3 and T4 and is a non perscription supplement.
https://www.naturalthyroidsolutions.com/
 

hmac

Member
Thread starter
Joined
Jun 9, 2015
Messages
141
hmac thanks sooooo much for the information. Have you thought of having a MTHFR test done - I have one copy of the c677t gene defect and therefore do not tolerate most B vitamins due to methylation issues. I can not use any B vitamins that contain any form of folic acid and even B vitamins in the methylated forms cause me problems. Here you can get to know more about MTHFR http://mthfr.net/mthfr-c677t-mutation-basic-protocol/2012/02/24/ I have found my arms and muscles to feel a bit better since adding a quarter of a Thryo-Gold capsule to my Thyroid supplement usage. Thyro-Gold contains T1,T2, T3 and T4 and is a non perscription supplement.
https://www.naturalthyroidsolutions.com/
I'm not sure about MTHFR, but thanks for the information. Pleased that the thyro-gold helps!
 

Arthur Kiwacz

New Member
Joined
Jun 5, 2018
Messages
1
Hey hmac, i know this thread is old but wanted to find out what have you done to stop the twitching? I had a bad magnesium deficiency and once started taking magnesium i felt like a normal person again, but after three months i started having muscle spasms and twiches like you. What have you done to stop that? Are you taking anything else with magnesium? Please let me know.
 

hmac

Member
Thread starter
Joined
Jun 9, 2015
Messages
141
Hey hmac, i know this thread is old but wanted to find out what have you done to stop the twitching? I had a bad magnesium deficiency and once started taking magnesium i felt like a normal person again, but after three months i started having muscle spasms and twiches like you. What have you done to stop that? Are you taking anything else with magnesium? Please let me know.
Hi Arthur, sorry for the slow reply. I don't use the forum as much as I used to. The twitches did go away, although I can't remember doing anything to stop them. Tetany is caused by insufficient calcium and, since calcium and magnesium can be antagonists in some contexts, I presume that this has been caused by too much magnesium in relation to calcium. Someone mentioned this earlier in the thread I think.
 

Sharbysyd

Member
Joined
Jan 10, 2019
Messages
22
Oddly it seems B6 deficiency can cause neuropathy (according to Wikipedia). I wonder what could be at play with folks experiencing it with P5P. :-?

Wikipedia -

"Deficiency
Signs and symptoms
The classic clinical syndrome for vitamin B6 deficiency is a seborrhoeic dermatitis-like eruption, atrophic glossitis with ulceration, angular cheilitis, conjunctivitis, intertrigo, and neurologic symptoms of somnolence, confusion, and neuropathy[16] (due to impaired sphingosin synthesis) and sideroblastic anemia (due to impaired heme synthesis)."

Thank you so much Pete. I know this post is old but I just did a search on intertrigo and Ray Pete and was led to this posts. Since changing over to Peating I noticed having more problems with intertrigo. I thought maybe it was something about the extra sugar because I came off of low carb but thanks to your post, I think I see what happened. I had been taking a B-50 complex supplement daily for sleep. When I started moving towards Peating and saw improvements in my sleep, I stopped the B Complex and that must be why I had so many episodes of the intertrigo after that.
 

Sharbysyd

Member
Joined
Jan 10, 2019
Messages
22
Thank you so much Pete. I know this post is old but I just did a search on intertrigo and Ray Pete and was led to this posts. Since changing over to Peating I noticed having more problems with intertrigo. I thought maybe it was something about the extra sugar because I came off of low carb but thanks to your post, I think I see what happened. I had been taking a B-50 complex supplement daily for sleep. When I started moving towards Peating and saw improvements in my sleep, I stopped the B Complex and that must be why I had so many episodes of the intertrigo after that.

I started taking B-50 Complex on that day and have taken two a day since and have not had any episodes of intertrigo since. I was having it pop up in different spots, just about daily so the Vitamin B seems to have resolved it. Thank you again!
 

Similar threads

Top